MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HCG+SS; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

ROCHE DIAGNOSTICS ELECSYS HCG+SS; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number HCG+BETA
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number was (b)(6).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable elecsys hcg+ss results from the cobas e 801 analytical unit.The initial result was <1 miu/ml.The er drew a second sample 1 hour later that had a result of 26547 miu/ml.The er department questioned the initial result.The original sample was then repeated with an autodilution, and the result was 30436 miu/ml.This result was believed to be correct.
 
Additional Manufacturer Narrative
The sfd (sample foam detection) images showed that the majority of the customer¿s 5ml tubes contained droplets on the interior sidewalls.Due to the narrow 10.5 mm internal diameter of these tubes and instances of tubes being tilted within the racks, it is highly probable that these droplets prematurely triggered the liquid level detection (lld).The investigation determined the issue was due to pre-analytical handling issues at the customer site.Correct pre-analytic sample handling is within the customer's responsibility.The customer was advised that false bottom tubes (fbt) would reduce the risk of lld interference from sidewall moisture, and for secondary tubes (aliquots), centrifuging after the aliquoting process could effectively clear the sidewalls of any droplets.The field service engineer replaced the sample probes as a preventive measure.There is no evidence to suggest a malfunction of the device.
 
Additional Manufacturer Narrative
Medwatch field "e4 initial report also send to fda" was updated.

Brand Name
ELECSYS HCG+SS
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23876428
Report Number1823260-2025-05302
Device Sequence Number18507659
Product Code DHA
UDI-Device Identifier04015630939732
UDI-Public04015630939732
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K003178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberHCG+BETA
Device Catalogue Number07251025190
Device Lot Number82412801
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer02/05/2026
03/05/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date02/25/2026
03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR
Patient SexFemale